Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2006, 4:06 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 4:06 PM MDT (22:06 UTC)
- Expired
- Apr 30, 2006, 8:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 302206 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 PM CDT SUN APR 30 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES HAVE COMBINED WITH 20 FOOT WINDS OVER 20 MPH AND HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. RELATIVE HUMIDITIES WILL INCREASE AND 20 FOOT WINDS WILL DIMINISH A FEW HOURS AFTER SUNSET. NMZ114-TXZ258-010200- /O.NEW.KMAF.FW.W.0041.060430T2206Z-060501T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 406 PM MDT SUN APR 30 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 010220 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 920 PM CDT SUN APR 30 2006 ...RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED... .WHILE RELATIVE HUMIDITY VALUES REMAIN AT OR BELOW 15 PERCENT... 20 FOOT WINDS HAVE DROPPED BELOW 20 MPH. RH RECOVERY IS EXPECTED TO BE POOR ACROSS THE GUADALUPES OVERNIGHT WITH RELATIVE HUMIDITIES RISING INTO THE 15 TO 25 PERCENT RANGE BY DAYBREAK MONDAY. NMZ114-TXZ258-010330- /O.EXP.KMAF.FW.W.0041.000000T0000Z-060501T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 820 PM MDT SUN APR 30 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 1:31 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 30, 1:31 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT SUN APR 30 2006 .SHORT TERM... THE SURFACE TROUGH CURRENTLY OVER THE PLAINS OF EASTERN NEW MEXICO WILL GRADUALLY SHIFT EAST INTO WEST TEXAS TONIGHT. IN THE UPPER LEVELS...WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE. QUIET WEATHER CONDITIONS ARE EXPECTED OVERNIGHT GIVEN THE ABOVE SCENARIO. SOME HIGH CLOUDS MAY MOVE INTO SOUTHEASTERN NEW MEXICO LATE TONIGHT... OTHERWISE CLEAR SKIES ARE EXPECTED. THE BULK OF THE CURRENT FORECAST WAS IN GOOD SHAPE AND ONLY MINOR CHANGES WERE MADE. .LONG TERM... UPPER LEVEL LOW OVER MN AT 12Z MON WILL MOVE NORTH INTO CANADA AS A SECOND LOW MOVES ACROSS THE CANADIAN BORDER FROM THE WEST. MEANWHILE...A RIDGE OVER THE CWA WILL CONTINUE INTO WEDNESDAY. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE NORTHERN FRINGES OF THE RIDGE. BY LATE THURSDAY THE RIDGE WILL BEGIN TO WEAKEN AS A UPPER LEVEL LOW DIGS DOWN THE WEST COAST. WEAK SHORTWAVES WILL CONTINUE TO MOVE ACROSS THE CWA AS THEY ARE EJECTED BY THE LOW. WILL KEEP ISOLATED THUNDERSTORMS OVER THE LOWER TRANS PECOS TUESDAY AFTERNOON AS A WEAK SHORTWAVE INTERACTS WITH INCREASED MOISTURE IN THAT AREA. ON WEDNESDAY A SERIES OF SHORTWAVES WILL MOVE ACROSS THE AREA. STEEP LAPSE RATES AND LI/S OF -2 TO -4 DEG C WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS. INCREASED THE COVERAGE OF THE PRECIPITATION TO THE SOUTHERN SECTIONS WEDNESDAY AFTERNOON AS A SHORTWAVE MOVES ACROSS THAT REGION. AN MCS IS ALSO POSSIBLE WEDNESDAY AFTERNOON OVER NORTHEASTERN SECTIONS AS A VORT MAX MOVES EAST ACROSS THE REGION. WITH VARIATION IN THE MODELS...THE LAST HALF OF NEXT WEEK IS A LITTLE UNCERTAIN DUE TO THE MOVEMENT OF A COLD FRONT PROGGED TO MOVE INTO THE CWA EARLY FRIDAY. THEREFORE PRETTY MUCH LEFT THE WEATHER/POP GRIDS ALONE THURSDAY THROUGH SATURDAY. WENT WITH A BLEND OF GFS AND NAM FOR THE TEMPERATURES AND STAYED CLOSE TO THE GFS FOR THE WINDS AND DEWPOINT GRIDS. && .FIRE WEATHER... 20 FOOT WIND SPEEDS WILL GENERALLY REMAIN BELOW 20 MPH ACROSS MOST LOCATIONS THROUGH THE AFTERNOON. HOWEVER...ISOLATED LOCATIONS IN THE MOUNTAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS MAY BRIEFLY HAVE 20 FOOT WINDS OF 20 MPH ALONG WITH RH/S NEAR OF 10-15%. THE DURATION OF THESE CONDITIONS WILL BE BRIEF... SO A RED FLAG WARNING WILL NOT BE ISSUED AT THIS TIME. MINIMUM RH/S WILL CONTINUE TO REMAIN LOW TOMORROW WITH SINGLE DIGITS OUT WEST TO 15% ACROSS THE PLAINS...HOWEVER 20 FOOT WINDS ARE EXPECTED TO REMAIN IN THE 5-15 MPH RANGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 57 93 59 93 / 0 10 10 10 CARLSBAD NM 54 94 57 94 / 0 0 0 0 DRYDEN TX 59 95 66 92 / 0 0 10 10 FORT STOCKTON TX 60 95 63 96 / 0 0 10 10 GUADALUPE PASS TX 58 89 60 90 / 0 0 0 0 HOBBS NM 53 93 57 93 / 0 0 0 0 MARFA TX 45 89 50 88 / 0 0 0 0 MIDLAND INTL AIRPORT TX 57 92 61 93 / 0 10 10 10 ODESSA TX 58 92 61 94 / 0 10 10 10 WINK TX 57 97 63 99 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/54
Hazardous weather outlook, Apr 30, 1:07 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SUN APR 30 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT SUN APR 30 2006 /107 PM MDT SUN APR 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.